I recently got the Depo shot last Wednesday (Aug 12th). I got it while on my period (the 3rd day of my period to be exact). It ended my period once I got it. I had sex 5 days later. He pulled out as well. I've read that if you take it with 5 days of your last period you're covered in 24 hours. I wondering would that be the same for me
It's not taking it within 5 days of your period, but within 5 days or your period STARTING, that gives you instant protection against pregnancy.
That means that you were covered when you had sex.
You will not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you can experience is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get all sorts of hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2014 • 2 answers
Posted 21 Feb 2015 • 2 answers
Posted 2 Nov 2015 • 1 answer
Posted 26 Nov 2015 • 0 answers
Posted 23 Apr 2017 • 1 answer